| Catalog Number |
254501000 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the clip mechanism broke.
Additional Manufacturer Narrative
Product complaint(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: broken clip mechanism, hospital has asked me to swap it out.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that attune conv rp ps tb trl sz10 spring was missing from one of the posts.No other signs of damage or defects were observed on the device.The failure mode is consistent with inserting an extractor device in between the trial and mating shim and using the extractor to pry the mating devices apart during extraction of the trials.This improper technique results in damage to the spring and/or post components of the articulating surface as well as the mating shim.The attune intuition surgical technique 0612-10-512 (page 53), emphasizes the correct use of the tibial trial extractor (product code 254500138) with the trials.Furthermore, on page 51 of the surgical technique and per ifu-0902-00-836, careful inspection of the trials for damage/breakage should be performed pre- and post-operative.If any damage to the balseal components is observed the trail should be replaced.In the event of instrument breakage during use, ensure that all device fragments that may have entered the surgical site are removed prior to completion of the procedure, as patient injury may result.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was not confirmed as the observed condition of the attune conv rp ps tb trl sz10 would not have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.